Alert archive / Illinois / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 151, NWS Lincoln, IL

August 12, 1999Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 12, 1999, 8:16 PM CDT for Morgan County, Scott County, Illinois. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 12, 1999, 8:16 PM CDT (01:16 UTC)
Expired
Aug 12, 1999, 9:15 PM CDT
In force
59 min
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties Morgan County, IL, Scott County, IL

What was reported inside it

TimeReportWhereRemark
Aug 12, 8:45 PM CDTThunderstorm WindRiggston, ILSeveral large tree limbs were blown down along Interstate 72. Also, there was considerable damage to corn crops around the Riggston area. Damage to the crops was estimated around $2.8 million.
Aug 12, 8:45 PM CDTThunderstorm WindConcord, ILNumerous trees, tree limbs, and power lines blown down countywide. In Jacksonville, 5 mobile homes sustained moderate damage from tree limbs. Also, several car windows were broken due to fallen tree limbs. Thousands of acres of corn were destroyed. Damage

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 6:45 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 1999-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 1999-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1165 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WUUS1 KSPI 130116 RRA
SVRSPI
ILC137-171-010215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
816 PM CDT THU AUG 12 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORGAN COUNTY IN CENTRAL ILLINOIS
  SCOTT COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 915 PM CDT

* AT 815 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7
  MILES WEST NORTHWEST OF MEREDOSIA... MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEREDOSIA
  BLUFFS
  WINCHESTER
  JACKSONVILLE

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. GET INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME.

BYRD/SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:30 PM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, Aug 12, 2:30 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT THU AUG 12 1999

CONCERNS FOR THIS EVENING AND TONIGHT ARE PCPN DVLPMNT AND TIMING.

18Z SFC ANALYSIS SHOWS WRM FNT BEING HELD UP ON ITS FCSTD NORTHERN
MIGRATION. THIS IS DUE TO LEFTOVER MCS OUTFLOW BOUNDARY FM THIS AM.
OUTFLOW BOUNDARY RUNS FROM ABOUT STL TO HUF WHERE TSRA HAVE BEEN
FIRING FM LATE MRNG TIL PRESENT FM EFG TO SOUTH OF HUF. WRM FNT IS
STIL SOUTH OF THIS LINE AS PER EAST WINDS AND TEMPS STRUGGLING IN
THE 80S.  2PM SFC RPTS SHOW SOUTH WINDS IN EXTRM W IL FROM MACOMB TO
UIN.

PREFER ETA MODEL FOR THIS FCST PACKAGE. ALL MODELS INITIALIZED VERY
SIMILAR. SFC PRESS FALL BULLSEYE AT 18Z WAS OVER NW CRNR OF IL WITH
POOLING OF MOISTURE CONVERGENCE IN ERN IOWA WEST OF MOLINE PRODUCING
TSRA FM MONMOUTH TO NE HENRY COUNTY.

THIS IS THE FOCUS OF DVLPMNT FOR TSRA TO SPREAD SOUTHEAST ACROSS ILX
CWFA ALG NORTH MOVING WRM FRNT THIS EVE AND TNGT. WILL INCREASE PCPN
FROM NW TO SE THRU THE EVE AND TNGT.

PSBLTY STILL EXISTS FOR THIS DVLPMNT ALG WRM FNT TO PRODUCE BOW ECHO
AND PRODUCE DMGG WINDS TNGT. LIS PEAK ACROSS AREA AT -6 TO -8 FM
ARND 9PM TNGT THROUGH 6AM FRI WITH MAX OMEGA AND MOSTURE CONVERGENCE.

TRLG COLD FRONT EXPTCD TO MOVE ACRS C-IL ARND MIDDAY FRI WITH WND
SHFT TO W AND THEN NW. 8H PROFILER SHOWS SHARP WSHFT ALFT.

EXTDD CHARTS SHOW HIGH PRESS DOMINATE WITH DRY WX. MAX TEMPS WRM
FROM AROUND 80 SUN TO 90-93 BY TUE AS HI CENTR PASSES AND WINDS
BECOME SOUTH AGAIN MON NGT AND TUE ON BACK SIDE OF HIGH.

.ILX...NONE.

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:17 PM CDTSevere Thunderstorm WarningILXFulton43 min
Aug 12, 7:20 PM CDTSevere Thunderstorm WarningILXCass, Mason70 min
Aug 12, 7:25 PM CDTSevere Thunderstorm WarningILXSchuyler65 min
Aug 12, 7:38 PM CDTSevere Thunderstorm WarningILXMenard52 min
Aug 12, 7:44 PM CDTTornado WarningILXMason46 min
Aug 12, 7:52 PM CDTSevere Thunderstorm WarningILXLogan53 min
Aug 12, 8:09 PM CDTSevere Thunderstorm WarningILXTazewell51 min
Aug 12, 8:24 PM CDTSevere Thunderstorm WarningILXCass66 min
Aug 12, 8:31 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean59 min
Aug 12, 8:41 PM CDTSevere Thunderstorm WarningILXMacon64 min
Aug 12, 8:55 PM CDTSevere Thunderstorm WarningILXMenard, Sangamon65 min
Aug 12, 9:03 PM CDTSevere Thunderstorm WarningILXPiatt42 min
Aug 12, 9:16 PM CDTSevere Thunderstorm WarningILXMorgan, Scott59 min
Aug 12, 9:35 PM CDTSevere Thunderstorm WarningILXChampaign40 min
Aug 12, 10:02 PM CDTSevere Thunderstorm WarningILXSangamon33 min
Aug 12, 10:15 PM CDTSevere Thunderstorm WarningILXDouglas, Vermilion60 min
Aug 12, 10:15 PM CDTSevere Thunderstorm WarningILXMoultrie60 min
Aug 12, 10:17 PM CDTSevere Thunderstorm WarningILXChampaign33 min
Aug 12, 10:22 PM CDTSevere Thunderstorm WarningILXChristian63 min
Aug 12, 10:34 PM CDTSevere Thunderstorm WarningILXColes, Shelby61 min
Aug 12, 10:34 PM CDTSevere Thunderstorm WarningILXEdgar61 min
Aug 12, 11:10 PM CDTSevere Thunderstorm WarningILXClark, Cumberland60 min
Aug 12, 11:15 PM CDTFlash Flood WarningILXLogan4 hr
Aug 12, 11:29 PM CDTFlash Flood WarningILXDeWitt4 hr
Aug 12, 11:31 PM CDTFlash Flood WarningILXMenard3 hr
Aug 13, 12:51 AM CDTFlash Flood WarningILXChampaign, Piatt3 hr
Aug 13, 12:56 AM CDTFlash Flood WarningILXMacon2 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.